Alert archive / California / High Wind Watches in 2017
High Wind Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Feb 8, 2017, 2:23 PM PST. It took effect at Feb 9, 2017, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 2:23 PM PST (22:23 UTC)
- In effect from
- Feb 9, 2017, 10:00 AM PST
- Expired
- Feb 9, 2017, 4:07 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
908 WWUS75 KVEF 082223 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 223 PM PST Wed Feb 8 2017 CAZ519-091200- /O.NEW.KVEF.HW.W.0004.170209T1800Z-170210T1200Z/ Eastern Sierra Slopes- Including the cities of...Aspendell...Mt Whitney 223 PM PST Wed Feb 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... The National Weather Service in Las Vegas has issued a High Wind Warning...which is in effect from 10 AM Thursday to 4 AM PST Friday. * TIMING...Winds will increase during the morning...peak during the afternoon and evening before decreasing later Thursday night. * WINDS...Westerly winds 45 to 55 mph with gusts to 70 to 80 mph. * IMPACTS...Areas of blowing and drifting snow. Downed trees and powerlines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ520-091200- /O.NEW.KVEF.HW.A.0001.170209T1800Z-170210T1200Z/ Owens Valley- Including the cities of...Bishop...Independence...Lone Pine... Olancha 223 PM PST Wed Feb 8 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... The National Weather Service in Las Vegas has issued a High Wind Watch...which is in effect from Thursday morning through late Thursday night. * TIMING...The main threat of strong downslope winds reaching into the Owens Valley will be during the afternoon and evening hours Thursday. * WINDS...West winds 35 to 45 mph...potentially gusting in the 60 to 70 mph range. * IMPACTS...Motorists may be impacted by bursts of strong winds and travel could be affected. Patchy blowing dust and sand is possible in areas that received little rain earlier this week. High profile vehicles and semis should reconsider travel on highway 395 and be prepared for possible road closures. Potential for downed trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$
2 follow-up statements
256 WWUS75 KVEF 091107 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 307 AM PST Thu Feb 9 2017 CAZ519-100000- /O.CON.KVEF.HW.W.0004.170209T1800Z-170210T1200Z/ Eastern Sierra Slopes- Including the cities of...Aspendell...Mt Whitney 307 AM PST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... * TIMING...Winds will increase during the morning...peak during the afternoon and evening before decreasing later tonight. * WINDS...Westerly winds 45 to 55 mph with gusts to 70 to 80 mph. * IMPACTS...Areas of blowing and drifting snow. Downed trees and powerlines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ520-100000- /O.CON.KVEF.HW.A.0001.170209T1800Z-170210T1200Z/ Owens Valley- Including the cities of...Bishop...Independence...Lone Pine... Olancha 307 AM PST Thu Feb 9 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH LATE TONIGHT... * TIMING...The main threat of strong downslope winds reaching into the Owens Valley will be during the afternoon and evening hours this afternoon. * WINDS...West winds 35 to 45 mph...potentially gusting in the 60 to 70 mph range. * IMPACTS...Motorists may be impacted by bursts of strong winds and travel could be affected. Patchy blowing dust and sand is possible in areas that received little rain earlier this week. High profile vehicles and semis should reconsider travel on highway 395 and be prepared for possible road closures. Potential for downed trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch is issued when there is potential for a hazardous high wind event. Continue to monitor forecasts for the latest forecast information. && $$
854 WWUS75 KVEF 091207 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 407 AM PST Thu Feb 9 2017 CAZ520-100000- /O.UPG.KVEF.HW.A.0001.170209T1800Z-170210T1200Z/ /O.EXA.KVEF.HW.W.0004.170209T1800Z-170210T1200Z/ Owens Valley- Including the cities of...Bishop...Independence...Lone Pine... Olancha 407 AM PST Thu Feb 9 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... The National Weather Service in Las Vegas has issued a High Wind Warning...which is in effect from 10 AM this morning to 4 AM PST Friday. This warning replaces the high wind watch. * TIMING...The main threat of strong downslope winds reaching into the Owens Valley will be during the afternoon and evening hours. This warning will mainly impact the western portions of the Owens Valley. * WINDS...West winds 35 to 45 mph...potentially gusting in the 60 to 70 mph range. * IMPACTS...Motorists may be impacted by bursts of strong winds and travel could be affected. Patchy blowing dust and sand is possible in areas that received little rain earlier this week. High profile vehicles and semis should reconsider travel on highway 395 and be prepared for possible road closures. Potential for downed trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ519-100000- /O.CON.KVEF.HW.W.0004.170209T1800Z-170210T1200Z/ Eastern Sierra Slopes- Including the cities of...Aspendell...Mt Whitney 407 AM PST Thu Feb 9 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... * TIMING...Winds will increase during the morning...peak during the afternoon and evening before decreasing later tonight. * WINDS...Westerly winds 45 to 55 mph with gusts to 70 to 80 mph. * IMPACTS...Areas of blowing and drifting snow. Downed trees and powerlines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 8, 9:19 AM PST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 8, 9:19 AM PST, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 919 AM PST Wed Feb 8 2017 .SYNOPSIS...A building ridge today and Thursday will bring mainly dry conditions, lighter winds and mild temperatures to much of the area. The next storm system will bring precipitation to the Sierra by Thursday night, spreading across the southern Great Basin and Mojave Desert Friday and Friday night. The weekend looks cooler again with temperatures dropping back to near normal. Breezy north winds can also be expected over the weekend. && .UPDATE...Satellite and 12z models indicate quite a bit of high level moisture working into the CWA from the west today. I updated to increase sky cover a bit for late morning and this afternoon. No other updates planned this morning. -Harrison- && .PREV DISCUSSION 310 AM PST Wed Feb 8 2017 .SHORT TERM...through Thursday Night. High pressure will build over the region today and Thursday leading to drier conditions along with lighter winds and mild temperatures. Winds have gradually been decreasing across the eastern Sierra slopes along with western portions of San Bernardino County. Most gusts have remained below 30 mph for the past few hours and looking at gradients and downslope potential it looks like the strongest winds are over for those areas. Have gone ahead and cancelled both the high wind warning for the eastern Sierra and the wind advisory for western San Bernardino County. Latest radar showing some light showers over the northern potions of Inyo County and the trend for the remainder of the morning will be for those showers to continue to lift north as the ridge builds. That will leave mainly dry conditions from late this morning through Thursday evening. By Thursday afternoon the next Pacific system will approach the coast and help push the ridge east as we start to increase the southwest flow aloft. With the increased mixing we should see rather warm temperatures Thursday afternoon over most areas. Some areas could flirt with record highs, but generally fall about 2-3 degrees short. A rather strong jet will also move into northern California with speeds around 150-160 kts. As this jet starts to sag south late Thursday afternoon and evening we could start to see an increase in downslope winds over the eastern Sierra. The best window for the strongest winds will be late Thursday afternoon through sunrise Friday morning. This will need to be monitored for the potential for either a high wind watch or advisory. Precipitation will also spread back into the southern Sierra Thursday night. Initially most of the precipitation will remain near the crest, but we could start to see some spillover early Friday morning. Did increase pops for the Owens Valley. Snow levels will remain fairly high Thursday night with accumulations likely above 8000 feet. .LONG TERM...Friday through Wednesday. A look at satellite loops over the eastern Pacific shows abundant moisture flowing between Hawaii and the West Coast. The latest model solutions have increased confidence that this moisture will spread across our forecast area Friday through Friday night ahead of a positive tilt trough moving inland. The moisture plume is forecast to quickly move over the southern Sierra and across central Nevada Friday morning then spread across southeast California, southern Nevada and northwest Arizona Friday afternoon and evening. The mountains will intercept much of the precipitation but there will be enough for light amounts in the valleys and deserts. Snow levels will be quite high, generally above 9000 feet, while the deep subtropical moisture is over any particular point. There may be some concern of snow melt impacts in northern Lincoln County and possibly the Spring Mountains. Stay tuned as forecast details become a little more clear the next 24-36 hours. The main moisture plume is forecast to push away to the east Saturday as the center of the upper low moves over southern Nevada and brings cooler and showery weather under the cold pool before the low drops into southern Arizona and northwest Mexico Sunday and Monday. Increasing north winds can be expected Saturday night through Monday on the back side of this system followed by lighter winds and dry mild conditions Tuesday and Wednesday. && .AVIATION...For McCarran...Generally light winds through the day which may favor a northeast to east direction in the afternoon. Speeds are expected to remaining around 6 kts or less. Few-sct clouds around 12 kft with BKN-250. For the rest of southern Nevada...northwest Arizona...and southeast California...Light winds across the region today with some gusts up to 25 kts this morning across western San Bernardino and the eastern Sierra slopes. Other areas will generally see winds less than 10 kts. A few light showers over the Sierra this morning, but those are expected to dissipate by this afternoon. VFR conditions expected elsewhere although cigs 5-8 kft may spread back into Esmeralda and Nye Counties during the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Short Term/Aviation...Gorelow Long Term.............Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:23 PM PST | High Wind Warning | VEF | Inyo | 38 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.